Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this special weather statement at Aug 13, 2021, 2:20 PM CDT for Fort Bend County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2021, 2:20 PM CDT (19:20 UTC)
- Expired
- Aug 13, 2021, 3:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Houston/Galveston, TX
- Hail
- 0.00 in
- Wind
- 30
County Fort Bend County, TX
The radar
The Houston radar (KHGX), 48 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.3 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2403 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
071
WWUS84 KHGX 131920
SPSHGX
Special Weather Statement
National Weather Service Houston/Galveston TX
220 PM CDT Fri Aug 13 2021
TXZ213-227-132000-
Inland Harris TX-Fort Bend TX-
220 PM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of east central Fort
Bend and south central Harris Counties through 300 PM CDT...
At 220 PM CDT, Doppler radar was tracking a strong thunderstorm over
Stafford, moving south at 5 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Eastern Sugar Land, Missouri City, Stafford, Fresno, Meadows Place,
Fifth Street, Westwood, Riverstone, Fort Bend Houston, Fondren
Gardens, Brays Oaks, Alief, Braeburn, northwestern Sienna Plantation
and southwestern Central Southwest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2950 9558 2965 9563 2969 9555 2958 9545
TIME...MOT...LOC 1920Z 349DEG 4KT 2962 9556
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this special weather statement went out at Aug 13, 12:16 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 13, 12:16 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 1216 PM CDT Fri Aug 13 2021 .AVIATION... Showers and thunderstorms developing near coastal TAF sites will expand inland with heating this afternoon. Will carry VCTS for all TAF sites and TEMPO accordingly as the precipitation nears area TAF sites. Ceilings are expected to be mainly VFR with occasional MVFR cigs during periods of precip. Generally VFR conds expected tonight. PW values remain high enough that daytime heating should again trigger late morning and early afternoon storms and will once again carry VCSH/VCTS for area TAF sites. 43 && .PREV DISCUSSION... /ISSUED 705 AM CDT Fri Aug 13 2021/ AVIATION [12Z TAF Issuance]... VFR conditions will prevail through the period with light southeasterly to southerly flow. Today will be very similar to yesterday with scattered showers developing around GLS and LBX through the morning. Isolated showers and thunderstorms will expand in land through the afternoon with VCTS possible at CXO southwards. The precipitation decreases in coverage in the evening with the loss of daytime heating. Scattered clouds between 3000 and 5000ft will persist through tonight. Fowler PREV DISCUSSION /Issued 430 AM CDT Fri Aug 13 2021/... SHORT TERM [Today Through Saturday]... Some early morning (or late night depending on your perspective) showers and thunderstorms have popped up along the coast. This precipitation will linger along the coast through sunrise, then expand inland through the day before dissipating in the evening. Coverage will be isolated today as an upper level ridge builds over Texas helping to suppress storm development. Like the last few days, the highest chances of precipitation will be south of Huntsville with some late day showers possibly making it to the northern fringe of the area. There will be another round of diurnally driven showers and thunderstorms on Saturday, but PWATs will be increasing across the north ahead of an approaching boundary from the north. This will help support shower and thunderstorms development across the northern third of the area Saturday afternoon. The upper level ridge will also be weakening, so expecting higher coverage of storms in general across the area compared to today. Temperatures through the short term will be fairly similar to what we've been experiencing lately. Afternoon high temperatures in the low 90s along the coast with areas along and north of I-10 in the mid to upper 90s. Heat indicies will climb into the 100 - 105 degree range, but isolated spots may spike higher at times. Overnight temperatures will not provide much relief with lows in the mid 70s in land and low 80s along the coast. Fowler LONG TERM [Saturday Night Through Friday]... Weakening of the upper ridge over TX should take place Saturday night as an upper trough dips down int the Lower MS valley on Sunday. Shower and thunderstorm chances Saturday night should be mainly in the east/northeast with the approaching weak cold front with warm and humid conditions yet again. Sunday may be an active weather day across the area with the front slowing and stalling (probably over the northern CWA) and with abundant moisture pooled along the boundary (2-2.2" PW) and northwest flow aloft with the upper trough tailing through the area. CAPE of 1500-2800 but only LI of -3 to -5 and low shear starting off with scattered storms likely multicellular/clusters for the storm mode. Gusty winds and heavy rain the main threats Sunday into Sunday night. POPs on Sunday - 30 near the coast, 50s central and 50-60 central and north closer to the front. These may need adjusting up if the pattern holds but August storms have a way of throwing the mesoscale monkey wrench into the forecast. Fred should be moving into the Florida Panhandle region at this point so no threat here. The upper trough swings by and will need to keep an eye out for small disturbances in the relaxing northwest/westerly flow aloft on Monday but rain chances should still be well above climo. Tuesday another upper trough is dropping through the Plains and will bring another shot of scattered storms to the area Tuesday and possibly Wednesday before upper ridging noses in from the east. The upper ridge moves overhead on Thursday and should lower rain chances. Temperatures Sunday through Tuesday should be near normal for highs with the rain/clouds although mins will run well above normal. Wednesday through Friday should follow a warming trend on both max and min temperatures with southerly flow increasing slightly. 45 MARINE... Scattered storms will be possible today and Saturday then should taper off in coverage and intensity as focus shifts inland near the cold front Sunday. Winds of 10-15 knots and low seas diminishing to closer to 10 and eventually becoming east and northeast as front stalls. Will need to keep a close eye on storms Sunday as outflow could strengthen the winds near Galveston Bay and nearshore waters as well as become a focus for storms if the mesoscale wins out. 45 TROPICAL... Tropical Depression Fred...NHC maintained the same track early this morning taking it near Cuba through the Florida Keys and northwest and north along the western coast of Florida. No impacts expected in SETX from Fred. Will be watching the next system in the Central Atlantic (70% chance of development) to become more organized but models of course differ on the eventual track...GFS is much further east...way northeast of the Bahamas while the ECMWF looks more sheared and far less organized and further west in closer to Cuba/Caribbean Thursday. && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 96 75 96 75 93 / 20 10 40 20 60 Houston (IAH) 94 77 96 77 94 / 40 20 40 20 50 Galveston (GLS) 91 82 91 81 91 / 50 20 30 10 30 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && Discussion...99 Aviation/Marine...99
In the hours before
Special weather statement, Aug 13, 2:20 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
220 PM CDT Fri Aug 13 2021
TXZ213-227-132000-
Inland Harris TX-Fort Bend TX-
220 PM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of east central Fort
Bend and south central Harris Counties through 300 PM CDT...
At 220 PM CDT, Doppler radar was tracking a strong thunderstorm over
Stafford, moving south at 5 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Eastern Sugar Land, Missouri City, Stafford, Fresno, Meadows Place,
Fifth Street, Westwood, Riverstone, Fort Bend Houston, Fondren
Gardens, Brays Oaks, Alief, Braeburn, northwestern Sienna Plantation
and southwestern Central Southwest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2950 9558 2965 9563 2969 9555 2958 9545
TIME...MOT...LOC 1920Z 349DEG 4KT 2962 9556
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:22 PM CDT | Special Weather Statement | HGX | Madison | 38 min |
| Aug 13, 2:35 PM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris | 115 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.